Alert archive / California / High Wind Watches in 2014

High Wind Watch 1, NWS Eureka, CA

December 8, 2014

NWS Eureka, CA issued this high wind watch at Dec 8, 2014, 2:15 PM PST. It took effect at Dec 10, 2014, 1:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2014, 2:15 PM PST (22:15 UTC)
In effect from
Dec 10, 2014, 1:00 PM PST
Expired
Dec 10, 2014, 3:14 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS76 KEKA 082215
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
215 PM PST MON DEC 8 2014

...STRONG SOUTH WINDS EXPECTED WEDNESDAY INTO EARLY THURSDAY...

CAZ001-091115-
/O.NEW.KEKA.HW.A.0001.141210T2100Z-141211T0600Z/
REDWOOD COAST-
215 PM PST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS TO 60 MPH
  POSSIBLE ON COASTAL HEADLANDS AND RIDGE TOPS. THE STRONGEST
  WINDS WILL OCCUR IN LOCATIONS SUCH AS TRINIDAD...CRESCENT
  CITY...FICKLE HILL...AND KNEELAND.

* HIGHWAYS IMPACTED...101...199...255. STRONG WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ003-091115-
/O.NEW.KEKA.HW.A.0001.141210T2000Z-141211T1000Z/
NORTH COAST INTERIOR-
215 PM PST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

* WINDS...RIDGE TOP SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH.
  LIGHTER WINDS IN INTERIOR VALLEY LOCATIONS OF HUMBOLDT AND DEL
  NORTE COUNTIES.

* LOCATIONS INCLUDE...KNEELAND AND OTHER EXPOSED RIDGES.

* STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ002-091115-
/O.NEW.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/
MENDOCINO COAST-
215 PM PST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

* WINDS...SOUTH 20 TO 40 MPH WITH GUSTS TO 50 MPH. HIGHER RIDGE
  TOPS MAY SEE GUSTS TO 60 MPH.

* HIGHWAYS IMPACTED...1...128. STRONG WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ076-091115-
/O.NEW.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/
MENDOCINO INTERIOR-
215 PM PST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

* WINDS...RIDGE TOP SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS
  POSSIBLY TO 60 MPH. LIGHTER WINDS IN VALLEY LOCATIONS OF
  INTERIOR MENDOCINO COUNTY.

* STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
242 
WWUS76 KEKA 091119
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
319 AM PST TUE DEC 9 2014

...STRONG SOUTH WINDS EXPECTED WEDNESDAY INTO EARLY THURSDAY...

CAZ001-100030-
/O.CON.KEKA.HW.A.0001.141210T2100Z-141211T0600Z/
REDWOOD COAST-
319 AM PST TUE DEC 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS TO 60 
  MPH POSSIBLE ON COASTAL HEADLANDS AND RIDGE TOPS. THE 
  STRONGEST WINDS WILL OCCUR IN LOCATIONS SUCH AS TRINIDAD... 
  CRESCENT CITY...FICKLE HILL...AND KNEELAND. 

* HIGHWAYS IMPACTED...101...199...255. STRONG WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ003-100030-
/O.CON.KEKA.HW.A.0001.141210T2000Z-141211T1000Z/
NORTH COAST INTERIOR-
319 AM PST TUE DEC 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

* WINDS...RIDGE TOP SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 70 
  MPH. LIGHTER WINDS IN INTERIOR VALLEY LOCATIONS OF HUMBOLDT 
  AND DEL NORTE COUNTIES. 

* LOCATIONS INCLUDE...KNEELAND AND OTHER EXPOSED RIDGES.

* STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ002-100030-
/O.CON.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/
MENDOCINO COAST-
319 AM PST TUE DEC 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

* WINDS...SOUTH 20 TO 40 MPH WITH GUSTS TO 50 MPH. HIGHER RIDGE 
  TOPS MAY SEE GUSTS TO 60 MPH. 

* HIGHWAYS IMPACTED...1...128. STRONG WINDS WILL MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ076-100030-
/O.CON.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/
MENDOCINO INTERIOR-
319 AM PST TUE DEC 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

* WINDS...RIDGE TOP SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS 
  POSSIBLY TO 60 MPH. LIGHTER WINDS IN VALLEY LOCATIONS OF 
  INTERIOR MENDOCINO COUNTY. 

* STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
579 
WWUS76 KEKA 092329
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 PM PST TUE DEC 9 2014

...STRONG SOUTH WINDS EXPECTED FROM LATE TONIGHT INTO THURSDAY
MORNING...

CAZ001-101230-
/O.UPG.KEKA.HW.A.0001.141210T2100Z-141211T0600Z/
/O.NEW.KEKA.WI.Y.0005.141210T1200Z-141211T0600Z/
/O.NEW.KEKA.HW.A.0002.141211T0600Z-141211T1800Z/
REDWOOD COAST-
329 PM PST TUE DEC 9 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WINDS...SOUTH INCREASING TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
  ON WEDNESDAY. THE STRONGEST WINDS WILL OCCUR IN LOCATIONS SUCH
  AS TRINIDAD...CRESCENT CITY...FICKLE HILL...AND KNEELAND.
  ANOTHER SURGE OF WINDS IS EXPECTED FOR LATE WEDNESDAY NIGHT AND
  THURSDAY MORNING WHEN SOUTH WINDS MAY GUST AS HIGH AS 60 MPH
  OVER COASTAL HEADLANDS.

* HIGHWAYS IMPACTED...101...199...255. STRONG WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ003-101230-
/O.NEW.KEKA.WI.Y.0005.141210T0600Z-141211T0300Z/
/O.EXT.KEKA.HW.A.0001.141211T0300Z-141211T1800Z/
NORTH COAST INTERIOR-
329 PM PST TUE DEC 9 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM WEDNESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WINDS...SOUTH INCREASING TO 25 TO 35 MPH ON WEDNESDAY. STRONGEST
  WINDS OF 55 MPH POSSIBLE OVER EXPOSED RIDGETOPS. LIGHTER WINDS
  ARE EXPECTED IN INTERIOR VALLEY LOCATIONS. ANOTHER SURGE OF
  WINDS IS EXPECTED FOR LATE WEDNESDAY NIGHT AND THURSDAY MORNING
  WHEN SOUTH WINDS MAY GUST AS HIGH AS 65 MPH OVER THE HIGHEST
  EXPOSED RIDGE TOPS.

* LOCATIONS INCLUDE...KNEELAND AND OTHER EXPOSED RIDGE TOPS.

* STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ002-101230-
/O.CON.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/
MENDOCINO COAST-
329 PM PST TUE DEC 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

* WINDS...SOUTH 20 TO 40 MPH WITH GUSTS TO 50 MPH. HIGHER RIDGE 
  TOPS MAY SEE GUSTS TO 60 MPH. 

* HIGHWAYS IMPACTED...1...128. 

* STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ076-101230-
/O.CON.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/
MENDOCINO INTERIOR-
329 PM PST TUE DEC 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

* WINDS...SOUTHWEST 20 TO 40 MPH WITH GUSTS POSSIBLY TO 60 MPH
  OVER RIDGE TOPS. LIGHTER WINDS IN VALLEY LOCATIONS.

* STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
354 
WWUS76 KEKA 101114
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 AM PST WED DEC 10 2014

...STRONG SOUTH WINDS EXPECTED FROM TODAY THROUGH THURSDAY
MORNING...

CAZ001-102345-
/O.CAN.KEKA.HW.A.0002.141211T0600Z-141211T1800Z/
/O.EXT.KEKA.WI.Y.0005.141210T1200Z-141211T1700Z/
REDWOOD COAST-
314 AM PST WED DEC 10 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTH 25 TO 35 MPH TODAY. WINDS WILL INCREASE TONIGHT
  INTO THURSDAY MORNING. GUSTS AROUND 55 MPH ARE EXPECTED BY
  EARLY THURSDAY MORNING.

* HIGHWAYS IMPACTED...101...199...255. STRONG WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ003-102345-
/O.UPG.KEKA.HW.A.0001.141211T0300Z-141211T1800Z/
/O.NEW.KEKA.HW.W.0002.141211T0300Z-141211T1700Z/
/O.CON.KEKA.WI.Y.0005.000000T0000Z-141211T0300Z/
NORTH COAST INTERIOR-
314 AM PST WED DEC 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 25 TO 35 MPH TODAY. WINDS WILL INCREASE TO 30 TO
  40 MPH TONIGHT INTO THURSDAY MORNING. GUSTS AROUND 60 MPH ARE
  EXPECTED TONIGHT.

* LOCATIONS INCLUDE...KNEELAND AND THE EXPOSED RIDGE TOPS.

* HIGHWAYS IMPACTED...101...299 AND 36. STRONG WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ002-076-102345-
/O.UPG.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/
/O.EXB.KEKA.WI.Y.0005.141211T0200Z-141211T1700Z/
MENDOCINO COAST-MENDOCINO INTERIOR-
314 AM PST WED DEC 10 2014

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 25 TO 35 MPH TONIGHT.

* HIGHWAYS IMPACTED...1...128.

* STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high wind watch went out at Dec 8, 4:51 AM PST, 9 hours 24 minutes earlier.

Area forecast discussion, Dec 8, 4:51 AM PST, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PST MON DEC 8 2014

.SYNOPSIS...A SERIES OF DISTURBANCES ALONG WITH A MOIST SOUTHWESTERLY
FLOW WILL MAINTAIN A CHANCE SHOWERS THROUGH TUESDAY. A STRONG STORM
SYSTEM WILL APPROACH ON WEDNESDAY...BRINGING HIGH WINDS AND BOUTS
OF HEAVY RAIN WEDNESDAY THROUGH THURSDAY.

&&

.DISCUSSION...RADAR SHOWED SCATTERED SHOWERS MOVING ONSHORE SOUTH
OF CAPE MENDOCINO EARLY THIS MORNING. SOME OF THIS SHOWER ACTIVITY
HAS BEEN SPREADING NORTHWARD. THE MOIST SOUTHWESTERLY FLOW AND
PERIODIC SHORTWAVES WILL CONTINUE TO MOVE OVER THE AREA THROUGH
TUE. THE GFS...NAM12 AND ECMWF CONTINUE TO BE ALL OVER THE PLACE
ON WHERE AND WHEN IT WILL RAIN. CONFIDENCE IS NOT HIGH ENOUGH AT
THIS POINT TO GO WITH VERY HIGH PRECIP CHANCES. RAIN AMOUNTS DO
NOT APPEAR TO BE VERY MUCH...MOSTLY A FEW HUNDREDTHS TO PERHAPS
ISOLATED AMOUNTS AROUND ONE TENTH. IT WILL CONTINUE TO BE MILD FOR
THE NEXT COUPLE OF DAYS AS SOUTHERLY FLOW PERSISTS AND HUMIDITIES
REMAIN HIGH. WE SHOULD SEE DRYING AS WELL AS REDUCED PRECIP
CHANCES TUE NIGHT AS ROBUST SOUTHEASTERLY FLOW DEVELOPS IN
ADVANCE OF WET AND POTENT FRONTAL SYSTEM.

THE PRECIP FORECAST WILL BECOME FAIRLY STRAIGHT FORWARD LATTER IN
THE WEEK AS WIDESPREAD MODERATE TO HEAVY RAIN DEVELOPS AND
EVERYONE GETS RAIN FOR A PROLONGED PERIOD. A STRONG FRONTAL SYSTEM
WILL APPROACH ON WED...BRINGING STRONG SOUTHERLY WINDS TO THE
COASTAL RANGES AND WATERS. LOW LYING AREAS NEAR MEAN SEA LEVEL
WILL SEE BLUSTERY WINDS AS WELL. THE HIGHER ELEVATIONS WILL NO
DOUBT SEE GUSTS UP TO 60-70 MPH...PERHAPS HIGHER IN FAVORED WIND
PRONE AREAS OF THE MOUNTAINS. UNTIL HIGHER RESOLUTION AND RELIABLE
DATA BECOMES AVAILABLE...STRONG WINDS UP TO 60 MPH NEAR MEAN SEA
LEVEL REMAINS VERY SKETCHY.

ALSO...THE GFS AND ECMWF WERE NOT IN REAL GOOD SYNC ON THE TIMING
OF THE RAIN. GFS WAS MUCH SLOWER AND HAS MOST OF THE FORECAST AREA
DRY ON WED...WHILE THE ECMWF HAS RAIN OVERSPREADING THE ENTIRE
AREA BY WED AFTERNOON. THE TIMING SHOULD NOT MATTER THAT MUCH AS
IT WILL RAIN...JUST A MATTER OF WHETHER IT'S BEFORE 4PM WED OR
AFTER. WE ARE EXPECTING HEAVY RAIN BY WEDNESDAY NIGHT. THE
HEAVY RAIN MAY CONTINUE THU INTO THU NIGHT ACROSS MENDOCINO
COUNTY AS THE MOISTURE PLUME SLOWLY MOVES SOUTHWARD. THERE WILL BE
FLOODING CONCERNS BOTH ON MAIN STEM RIVERS AS WELL AS LOCALIZED
FLOODING OF ROADWAYS...CREEKS AND OTHER FLOOD PRONE LOW LYING
AREAS WITH POOR DRAINAGE. THERE ARE UNKNOWN VARIABLES HERE LIKE
HOW FAST THE HEAVY RAIN WILL LAST AND IF THE FRONT STALLS OR SLOWS
DOWN. THE ECMWF HAS THE FRONT STALLING OVER MENOCINO COUNTY. THE
GFS TAKES THE HEAVY RAIN SOUTHWARD FASTER. THE SITUATION WILL
NEED TO BE CLOSELY MONITORED AS THIS EVENT UNFOLDS. STAY TUNED.

RAIN WILL DECREASE FRIDAY INTO SATURDAY AS A COLD AIR MASS
SETTLES OVER THE AREA. SNOW LEVELS WILL FALL TO 4000 TO 5000 FEET
AS THE PRECIP DIMINISHES TO ISOLATED OR SCATTERED LIGHT SHOWERS.
NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. EVEN THOUGH THE AIR
MASS WILL BE COOLER...THERE WILL STILL BE LOTS OF LOW CLOUDS OR
FOG TO BLANKET THE VALLEYS OVERNIGHT.

BOTH THE GFS AND ECMWF INDICATE THAT A RIDGE WILL BUILD IN BEHIND
THE DEPARTING TROUGH THIS WEEKEND ALLOWING FOR A FEW DAYS OF DRY
WEATHER. THE GFS AND ECMWF DO INDICATE ANOTHER SYSTEM APPROACHING
SUNDAY NIGHT INTO MONDAY FOR POSSIBLY MORE RAIN. THIS REMAINS
VERY IFFY AS THE ECMWF HAS BEEN HINTING AT A "CUT-OFF LOW"
DEVELOPING WHICH WILL SLOW DOWN THE EASTWARD PROGRESSION.

&&

.AVIATION...VFR IS EXPECTED FOR COASTAL AREAS TODAY AS A WEAK
BOUNDARY LIFTS THROUGH. BRIEF PERIODS OF MVFR ARE POSSIBLE DURING
TIMES OF LIGHT RAIN. UKI AND OTHER INTERIOR LOCATIONS WILL CONTINUE
TO BE IFR/MVFR MUCH OF THE DAY AS BANDS OF RAIN PASS BY. BFG

&&

.MARINE...SOUTHERLY WINDS WILL REMAIN DOMINANT OVER THE COASTAL
WATERS THROUGH MIDWEEK AS A SERIES OF FRONTS CROSSES THE REGION.
TODAY WILL BE AN IN BETWEEN DAY, WITH WINDS IN THE MODERATE TO FRESH
RANGE AND STEEP SOUTHERLY WAVES COMING DOWN A TOUCH. HOWEVER, WITH
AN ACTIVE PATTERN ACROSS THE NORTH PACIFIC A LARGE SWELL WILL BUILD
INTO THE COASTAL WATERS BY THIS AFTERNOON. HEIGHTS WILL REACH TO
AROUND 13 FT AT 15 SECONDS. AS THIS SWELL SUBSIDES TUESDAY INTO
WEDNESDAY, IT WILL BE OVERRUN WITH ANOTHER BUILDING SWELL ON TUESDAY
AFTERNOON. THIS SWELL IS FORECAST TO PEAK AROUND 17 FT AT 16
SECONDS. MODELS HAVE BEEN CONSISTENT WITH THIS SWELL DEVELOPING AND
LINGERING THROUGH THE WEEK, SO CONFIDENCE IS INCREASING AS TO IT
ACTUALLY ARRIVING.

DESPITE SWELL BUILDING FOR THE WEEK, THE MAIN EVENT WILL BE MIDWEEK
AS A STRONG COLD FRONT APPROACHES THE WATERS. THIS WILL CAUSE
SOUTHERLY WINDS TO INCREASE RAPIDLY. THE PARENT LOW OF THIS FRONT IS
FORECAST TO DEEPEN AS IT APPROACHES THE OREGON COAST, WHICH WILL
CAUSE AN INTENSIFICATION OF THE SURFACE PRESSURE GRADIENT AND THUS
INCREASING WINDS. MODELS ARE IN DECENT AGREEMENT WITH THE LOW
HEADING TOWARD COASTAL OREGON AND DEPICTING THE SURFACE WINDS WELL
INTO THE GALE RANGE. THE QUESTION AT THIS POINT IS WHETHER STORM
CONDITIONS WILL BE ATTAINED? THIS IS AN OUTSIDE SHOT AT THIS TIME,
BUT ALL IT TAKES IS A SLIGHT SHIFT SOUTHWARD IN THE LOW TO BRING THE
STRONG PART TOWARD NW CAL. ON THE OTHER HAND, A SHIFT NORTHWARD
WOULD CAUSE US TO BECOME MORE MARGINAL GALE. WITH A TOUCH OF
UNCERTAINTY LEFT IN THE SPECIFICS, BUT HIGH CONFIDENCE IN THE
PATTERN, HAVE HOISTED A GALE WATCH FOR ALL THE COASTAL WATERS DURING
THE MIDDLE PART OF THE WEEK. WE WILL REFINE TIMING AND STRENGTH AS
WE GET CLOSER TO THE EVENT. REGARDLESS, IT WILL BE A STRONG STORM.
IF YOU HAVE WEATHER SENSITIVE INTERESTS IN THE COASTAL WATERS THIS
WEEK, TAKE ACTION NOW IN PREPARATION OF THE COMING STORM. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT
     FOR PZZ410-450.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM PST
     WEDNESDAY FOR PZZ450.

     GALE WATCH FROM TUESDAY EVENING THROUGH LATE WEDNESDAY NIGHT FOR
     PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 PM PST TUESDAY FOR PZZ470.

     GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR
     PZZ455.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 AM PST
     WEDNESDAY FOR PZZ455.

     GALE WATCH FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING FOR
     PZZ475.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 AM PST
     WEDNESDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 8, 5:12 AM PST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
512 AM PST MON DEC 8 2014

CAZ001>004-076-091315-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
512 AM PST MON DEC 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HIGH WINDS ARE EXPECTED ON WEDNESDAY IN ADVANCE OF A STORM. HEAVY
RAIN WILL ARRIVE WEDNESDAY AFTERNOON AND EVENING WITH PERIODS OF
MODERATE TO HEAVY RAIN CONTINUING THROUGH THURSDAY. SHOWERS AND
LOWER SNOW LEVELS ARE EXPECTED BY FRIDAY. ALL MAIN STEM RIVERS
WILL EXPERIENCE RISES...WITH THE POSSIBILITY OF THE EEL RIVER
AT FERNBRIDE CRESTING NEAR FLOOD STAGE THURSDAY NIGHT AND THE
NAVARRO RIVER AT NAVARRO CRESTING OVER FLOOD STAGE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:26 AM PSTGale WatchEKA24 hr
Dec 8, 3:26 AM PSTSmall Craft AdvisoryEKA54 hr
Dec 8, 2:27 PM PSTHigh Surf AdvisoryEKA71 hr
Dec 8, 2:43 PM PSTFlood WatchEKA67 hr
Dec 8, 2:47 PM PSTGale WarningEKA3 days
Dec 8, 2:47 PM PSTStorm WatchEKA24 hr

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.